Volume 73, Number 6, March 2006
|Page(s)||813 - 819|
|Published online||15 February 2006|
Numerical indications of a -generalised central limit theorem
Centro Brasileiro de Pesquisas Físicas - Rua Xavier Sigaud 150 22290-180 Rio de Janeiro-RJ, Brazil
2 Santa Fe Institute - 1399 Hyde Park Road, Santa Fe, NM 87501, USA
Accepted: 30 January 2006
We provide numerical indications of the q-generalised central limit theorem that has been conjectured (Tsallis C., Milan J. Math., 73 (2005) 145) in nonextensive statistical mechanics. We focus on N binary random variables correlated in a scale-invariant way. The correlations are introduced by imposing the Leibnitz rule on a probability set based on the so-called q-product with . We show that, in the large-N limit (and after appropriate centering, rescaling, and symmetrisation), the emerging distributions are qe-Gaussians, i.e., , with , and with coefficients approaching finite values . The particular case q=qe=1 recovers the celebrated de Moivre-Laplace theorem.
PACS: 02.50.Cw – Probability theory / 02.70.Rr – General statistical methods / 05.10.-a – Computational methods in statistical physics and nonlinear dynamics
© EDP Sciences, 2006
Current usage metrics show cumulative count of Article Views (full-text article views including HTML views, PDF and ePub downloads, according to the available data) and Abstracts Views on Vision4Press platform.
Data correspond to usage on the plateform after 2015. The current usage metrics is available 48-96 hours after online publication and is updated daily on week days.
Initial download of the metrics may take a while.